MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1.5MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1.5MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035431520
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during a procedure for a mca (middle cerebral artery) wide-necked aneurysm sized 3.4mm 4.3mm, physician delivered microcatheters under guiding of guidewire to right mca m2 segment.Physician then used coils to begin filling aneurysm.Dsa (digital subtraction angiography) showed the aneurysm was partially embolized and physician then proceeded to deliver stent to cover neck of aneurysm.Upon filling with subject coil, big resistance was encountered and could not be delivered out of microcatheter.Physician proceeded to remove subject and noted that the coil had broken and the tail was stretched.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.Device was returned for analysis and the reported lot number was confirmed from the packaging label.During visual inspection, the subject coil delivery wire was bent and the subject main coil was stretched.Functional testing was unable to be performed due to the damage noted.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported main coil broken/fractured during use was not confirmed based on analysis.The damage noted to the device would be indicative of the as reported defect.The as reported coil in catheter friction and as reported/as analyzed main coil stretched will be assigned procedural factors as the defect appears to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.It can be presumed that the delivery wire was damaged during the procedure as force may have been applied when the friction was felt.Because this defect appears to be associated with handling of the product or portion of the product during the procedure/upon removal of the product from the packaging/preparation of the product prior to use, a probable cause of handling damage will be assigned to the as analyzed coil delivery wire kinked/bent.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description
It was reported during a procedure for a mca (middle cerebral artery) wide-necked aneurysm sized 3.4mm*4.3mm, physician delivered microcatheters under guiding of guidewire to right mca m2 segment.Physician then used coils to begin filling aneurysm.Dsa (digital subtraction angiography) showed the aneurysm was partially embolized and physician then proceeded to deliver stent to cover neck of aneurysm.Upon filling with subject coil, big resistance was encountered and could not be delivered out of microcatheter.Physician proceeded to remove subject and noted that the coil had broken and the tail was stretched.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.Analysis of the returned device revealed that the subject coil was not broken/fractured during use; therefore, based on this information the event is deemed non-reportable with the new awareness date of 30-dec-2020.The pi will be re assessed to reflect the decision change and emdr will be filed accordingly.

Brand Name
TARGET HELICAL NANO 1.5MM X 2CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key10932563
Report Number3008881809-2020-00373
Device Sequence Number19364883
Product Code HCG
UDI-Device Identifier04546540698032
UDI-Public04546540698032
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2022
Device Model NumberM0035431520
Device Catalogue NumberM0035431520
Device Lot Number21811235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2020
Initial Date Received by Manufacturer 11/03/2020
Supplement Date Received by Manufacturer12/30/2020
Initial Report FDA Received Date12/02/2020
Supplement Report FDA Received Date01/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENVOY DA 6F (CODMAN NEURO); NEUROFORM EZ 3.5*20 (STRYKER); SL-10 MICROCATHETER (STRYKER); SYNCHRO 2 (STRYKER); TARGET 360 1.5*2 (STRYKER); TARGET 360 2*3 (STRYKER); TARGET HELICAL 1.5*2 (STRYKER); XT-27 MICROCATHETER (STRYKER)
Patient Age58 YR